Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at May 29, 2013, 10:10 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- May 29, 2013, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
537
WWUS83 KGID 300310
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT WED MAY 29 2013
KSZ007-019-300400-
JEWELL KS-MITCHELL KS-
1010 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL AND MITCHELL
COUNTIES UNTIL 1100 PM CDT...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
COURTLAND TO HUNTER...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
AT 1003 PM...WINDS GUSTED TO 43 MPH AT THE AIRPORT IN BELOIT.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
VICTOR...
SCOTTSVILLE...
ASHERVILLE...
SIMPSON...
LAT...LON 3979 9842 3979 9793 3938 9792 3922 9792
3922 9793 3921 9842
TIME...MOT...LOC 0309Z 270DEG 36KT 3970 9787 3921 9834
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 7:09 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 29, 7:09 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 709 PM CDT WED MAY 29 2013 .UPDATE... ISSUED AT 650 PM CDT WED MAY 29 2013 SENT AN UPDATE TO THE FORECAST TO INCREASE CHANCES FOR PRECIPITATION THROUGH THE EVENING HOURS WITH THE LINE OF THUNDERSTORMS CURRENTLY STRETCHING FROM GREELEY COUNTY IN THE NORTH SOUTHWEST TO FURNAS COUNTY. EXPECT THIS LINE TO CONTINUE TO TRACK EASTWARD THROUGH THE EVENING HOURS...WITH SOME ENHANCEMENT POSSIBLE AS THE LOW LEVEL JET BEGINS TO INCREASE OVER THE NEXT COUPLE OF HOURS. NO OTHER CHANGES MADE TO PREVIOUS FORECAST AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 405 PM CDT WED MAY 29 2013 SEVERE WEATHER IS ONGOING EARLY THIS AFTERNOON WITH ANOTHER ROUND OF SEVERE WEATHER EXPECTED BY LATE AFTERNOON AND EVENING. THE SFC LOW IS LOCATED OVER WESTERN KANSAS WITH AN OCCLUDED FRONT/WARM FRONT EXTENDING TO THE NORTHEAST INTO NEBRASKA. THERE IS A DRY LINE EXTENDING ACROSS MUCH OF WESTERN KANSAS. THUNDERSTORMS HAVE BEEN ONGOING THROUGH MUCH OF THE DAY ACROSS SOUTHWEST AND SOUTH CENTRAL NEBRASKA. THE DRY LINE ACROSS WESTERN KANSAS WAS BEGINNING TO FIRE OFF THUNDERSTORMS AS OF 330PM. THE ENVIRONMENT IS VERY UNSTABLE WITH 20Z MLCAPE VALUES RANGING FROM 2500 TO 3500 J/KG ACROSS THE FORECAST AREA WITH LITTLE IF ANY CIN REMAINING. STRONG SFC AND DEEP LAYER CONVERGENCE AT 3 PM ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR THE FRONTAL BOUNDARY WILL BE THE PRIMARY AREA OF CONCERN FOR EXPECTED NEW THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. THESE THUNDERSTORMS WILL THEN TRACK NORTHEAST ACROSS MOST OF OUR FORECAST AREA. THIS IS A VERY VOLATILE SEVERE WEATHER ENVIRONMENT WITH TORNADOES ALREADY REPORTED ACROSS OUR FORECAST AREA FROM SOME OF OUR EARLIER STORMS. LOW LEVEL SOUTHEASTERLY WINDS HAVE ENHANCED THE LOW LEVEL SHEER WITH 0-1 KM SHEAR VALUES OF 20-25 KTS AND 0-1 KM SRH VALUES AS HIGH AS 200 TO 250 M2/S2. WIND SHEAR WILL REMAIN HIGH THROUGH THE EVENING ALLOWING FOR A CONTINUED SEVERE WEATHER THREAT INCLUDING THE POSSIBILITY OF TORNADOES. STORMS WILL EVENTUALLY TAKE ON A MORE LINEAR MODE BY LATER THIS EVENING WITH THE PRIMARY THREAT BECOMING STRAIGHT LINE WINDS...ALTHOUGH A QLCS MAY DEVELOP WITH SOME TORNADO POTENTIAL IN BOWING LINE SEGMENTS. LARGE HAIL WILL BE A CONTINUED THREAT THROUGH MUCH OF THE PERIOD WITH GOLF BALL SIZED HAIL CERTAINLY POSSIBLE. A FEW LOCATIONS MAY EVEN SEE LARGER THAN GOLF BALL SIZED HAIL TODAY. THE THUNDERSTORMS WILL LARGELY MOVE EAST OF OUR CWA BY MIDNIGHT WITH A DECREASING SEVERE WEATHER THREAT FROM AROUND MIDNIGHT ONWARD. THURSDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE BUT THE BEST CHANCE OF STORMS WILL BE EAST OF OUR FORECAST AREA. WE ARE ONLY EXPECTING A SLIGHT CHANCE OF SEVERE WEATHER FOR AREAS EAST OF HIGHWAY 281. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 405 PM CDT WED MAY 29 2013 GIVEN THE RECENT ACTIVE/FAIRLY WET PATTERN OF LATE...THE MAIN STORY DURING THIS PERIOD INVOLVES A TRANSITION TO QUIETER/DRIER WEATHER. ALTHOUGH SOME FAIRLY LOW POPS HAVE BEEN MAINTAINED FOR PARTS OF THE CWA THURSDAY NIGHT...FRIDAY AFTERNOON AND SATURDAY AFTERNOON...CURRENTLY HAVE FRIDAY NIGHT...AND SATURDAY NIGHT THROUGH SUNDAY NIGHT POP-FREE FOR THE ENTIRE CWA. THEREAFTER...THERE WILL BE A RETURN TO AT LEAST SLIGHT THUNDERSTORM CHANCES IN THE MONDAY-WEDNESDAY TIME FRAME...AND POSSIBLY AT LEAST A LIMITED SEVERE WEATHER THREAT...BUT ITS TOO EARLY TO TALK SPECIFICS. HIGH TEMPS WILL GENERALLY FLUCTUATE BETWEEN THE LOW 70S AND MID 80S...WITH SATURDAY LOOKING LIKE THE OVERALL COOLEST DAY WITH HIGHS ONLY IN THE 60S IN MOST NEB ZONES...AND TUESDAY THE WARMEST DAY WITH HIGHS MAINLY MID-UPPER STARTING OUT ON THURSDAY EVENING/NIGHT AFTER 7 PM...ANY RISK OF STRONG/SEVERE STORMS DURING THE LATE AFTERNOON ACROSS THE EASTERN CWA SHOULD BE ON THE WANE...AS WHATEVER INSTABILITY IS LEFT QUICKLY DIMINISHES. ON THE SYNOPTIC SCALE...THE MID/UPPER LEVEL FLOW IS QUASI-ZONAL ON THE SOUTHERN PERIPHERY OF A CLOSED 500 MILLIBAR LOW CENTERED ALONG THE SD/ND BORDER. DURING THE EVENING...WILL LINGER SOME SOME SLIGHT STORM CHANCES ACROSS THE MAJORITY OF THE CWA...BUT WILL LEAVE OUT MOST NEB COUNTIES SOUTH OF I-80 AND W OF HIGHWAY 281. AFTER MIDNIGHT...HAVE SOME 20-30 POPS ONLY WITHIN THE SOUTHEAST 1/3 OF THE CWA...TO ACCOUNT FOR THE SUGGESTION OF SOME MODELS THAT SOME STORMS WILL PERSIST ALONG THE FAR NORTHWEST PERIPHERY OF A 45+ KT LOW LEVEL JET CENTERED OVER CENTRAL/EASTERN KS. WITH DRIER AIR ADVECTING IN FROM THE WEST...LOWERED LOWS SLIGHTLY....AIMING FOR A RANGE FROM UPPER 40S/LOW 50S WEST TO MID/UPPER 50S EAST. FRIDAY/FRIDAY NIGHT...THE NORTHERN PLAINS CLOSED MID LEVEL LOW STARTS TO OPEN UP A BIT AND MOVE EAST...WHILE AT THE SURFACE...IT WILL BECOME A BIT BREEZY FROM THE WEST DURING THE DAY AT SUSTAINED SPEEDS 15-20 MPH DURING THE AFTERNOON. WHILE A DECENT INSTABILITY AXIS COULD RESIDE JUST EAST/SOUTHEAST OF THE CWA...NOT THINKING MUCH OF A SEVERE THREAT LOCALLY...BUT WILL CARRY SOME SLIGHT THUNDERSTORM CHANCES ONLY DURING THE AFTERNOON HOURS MAINLY ACROSS THE NORTHEAST 1/2 TO ACCOUNT FOR THE POSSIBILITY OF SOME WEAK ACTIVITY DEVELOPING IN A STEEP LAPSE RATE ENVIRONMENT UNDER A SHORTWAVE TROUGH PASSING THROUGH ALOFT. AS DEWPOINTS FALL INTO THE 40S AND EVEN 30S DURING THE AFTERNOON...RELATIVE HUMIDITY VALUES ARE PROGGED WELL DOWN INTO THE 20S MAINLY ACROSS THE SOUTHWEST CWA...BUT GIVEN THE RECENT RAINS AND UNFAVORABLE FUEL STATUS FOR LARGE FIRE GROWTH...WE WILL REFRAIN FROM ANY ELEVATED/NEAR CRITICAL FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK. WILL KEEP FRIDAY NIGHT DRY WITH BEST THUNDERSTORM POTENTIAL WELL SOUTH AND EAST. SATURDAY/SATURDAY NIGHT...OTHER THAN THE SLIGHTEST CHANCE OF A PASSING RAIN SHOWER NORTH OF I-80...LOOKS LIKE A DRY 24 HOURS CWA- WIDE. THIS SHOULD BE THE COOLEST DAY OF THE FORECAST PERIOD...ENHANCED BY RATHER BREEZY NORTHWEST WINDS SUSTAINED AROUND 20 MPH AND POSSIBLY STRONGER. CONFIDENCE IS HIGH IN A DRY SATURDAY NIGHT WITH HIGH PRESSURE SETTLING IN...AND LOWS ARE AIMED DOWN AROUND 50 MOST AREAS AND POSSIBLY MID 40S FAR WEST. SUNDAY/SUNDAY NIGHT...CONFIDENCE CONTINUES HIGH IN A DRY 24 HOURS AS LOW AMPLITUDE MID LEVEL RIDGING OVERSPREADS THE CENTRAL PLAINS. MONDAY/MONDAY NIGHT...A RETURN TO SOUTHERLY LOW-LEVEL FLOW RESULTS IN INCREASING MOISTURE AND INSTABILITY...AND THE FAR SOUTHEAST PERIPHERY OF A MID LEVEL SHORTWAVE TROUGH CENTERED OVER THE NORTHERN ROCKIES STARTS TO BRUSH INTO THE CENTRAL PLAINS. THESE ARE FAIRLY SHAKY/LOW COVERAGE STORM CHANCES AT ONLY 20-30 PERCENT. TUESDAY THROUGH WEDNESDAY...STORM CHANCES GET A BIT BETTER AS THE SHORTWAVE TROUGH PASSES BY TO THE NORTH AND EVENTUALLY NORTHEAST. ALTHOUGH ITS FAR TOO SOON TO DETERMINE SPECIFICS...THE BEST COVERAGE OF STORMS AND POSSIBLY SEVERE LOOKS TO TARGET THE TUESDAY/TUESDAY NIGHT TIME FRAME. && .AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z THURSDAY EVENING) ISSUED AT 650 PM CDT WED MAY 29 2013 EXPECT A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE HEAVY AND REDUCE VISIBILITIES AND CIGS TO MVFR LEVELS...TO PASS ACROSS THE TERMINAL OVER THE NEXT COUPLE OF HOURS. IN ADDITION...SOME LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE...BUT CONFIDENCE IS VERY LOW AT THE TERMINAL TO INCLUDE IN THE CURRENT TAF. ONCE THIS LINE CLEARS ABOUT 30/05Z...EXPECT PREVAILING VFR CIGS AND VSBYS TO RETURN WITH SOME SHOWERS AND THUNDERSTORMS REMAINING POSSIBLE THROUGH THE EARLY MORNING HOURS THURSDAY. OTHERWISE...GUSTY SOUTHERLY WINDS THIS EVENING WILL SLOWLY DIMINISH AND BECOME MORE SOUTHWESTERLY AFT ABOUT 30/13Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ006-007-017>019. && UPDATE...SAR SHORT TERM...WESELY LONG TERM...PFANNKUCH AVIATION...SAR
Hazardous weather outlook, May 29, 3:23 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 323 PM CDT WED MAY 29 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 302030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 323 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE WITH HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH AND ISOLATED TORNADOES. LOWLAND FLOODING WILL ALSO BECOME A CONCERN TODAY WITH LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...THE GREATEST THREAT FOR LOCALIZED FLOODING WILL BE FOR THOSE AREAS ALONG AND SOUTH OF INTERSTATE 80 IN NEBRASKA AS WELL AS ACROSS NORTH CENTRAL KANSAS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS TODAY. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRIMARILY EAST OF HIGHWAY 281. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS WITHIN THE OUTLOOK AREA ON THURSDAY NIGHT...FRIDAY AFTERNOON...AND THEN BETWEEN NEXT MONDAY AND WEDNESDAY. WHILE SEVERE WEATHER IS NOT EXPECTED WITH ANY STORMS THURSDAY NIGHT INTO FRIDAY AFTERNOON...SOME STORMS NEXT WEEK COULD BECOME SEVERE...ESPECIALLY AROUND THE TUESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, May 29, 9:08 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
908 PM CDT WED MAY 29 2013
KSZ006-017-018-300230-
OSBORNE KS-ROOKS KS-SMITH KS-
908 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE...EXTREME EASTERN ROOKS
AND SOUTHERN SMITH COUNTIES UNTIL 930 PM CDT...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARLAN TO NATOMA...
AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PORTIS...
OSBORNE...
DOWNS...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3913 9906 3957 9905 3967 9851 3957 9850
3957 9848 3913 9849
TIME...MOT...LOC 0209Z 270DEG 30KT 3959 9870 3915 9901
HALBLAUBLocal storm report, May 29, 9:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST SMITH CENTER 39.78N 98.78W
05/29/2013 E60 MPH SMITH KS TRAINED SPOTTER
&&
GUERREROSpecial weather statement, May 29, 9:20 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
920 PM CDT WED MAY 29 2013
KSZ006-007-018-019-300300-
JEWELL KS-MITCHELL KS-OSBORNE KS-SMITH KS-
920 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL...MITCHELL...
EASTERN OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 1000 PM CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF PORTIS TO NATOMA...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELOIT...
DOWNS...
IONIA...
CAWKER CITY...
TIPTON...
GLEN ELDER...
JEWELL...
HUNTER...
RANDALL...
VICTOR...
SCOTTSVILLE...
ASHERVILLE...
SIMPSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3913 9861 3915 9861 3966 9859 3977 9793
3922 9792 3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 0220Z 271DEG 33KT 3965 9849 3913 9891
HALBLAUBSpecial weather statement, May 29, 9:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT WED MAY 29 2013
NEZ074>077-084-085-300245-
ADAMS NE-CLAY NE-FILLMORE NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE-
921 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHERN WEBSTER...
EASTERN KEARNEY...NORTHEASTERN FRANKLIN...WESTERN FILLMORE AND CLAY
COUNTIES UNTIL 945 PM CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF GRAFTON TO 6 MILES SOUTHWEST OF MINDEN...AND MOVING
SOUTHEAST AT 35 MPH.
HAIL UP TO AROUND PENNY SIZE...AND WIND GUSTS TO AROUND 40 MPH ARE
EXPECTED WITH SOME OF THESE STORMS...ALONG WITH LOCALLY HEAVY
RAINFALL IN EXCESS OF 1 INCH PER HOUR.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HASTINGS...
CLAY CENTER...
AYR...
FAIRFIELD...
UPLAND...
SHICKLEY...
ONG...
BLADEN...
BLUE HILL...
EDGAR...
DEWEESE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4038 9759 4035 9808 4035 9825 4034 9828
4029 9901 4064 9901 4070 9784 4070 9768
TIME...MOT...LOC 0219Z 302DEG 31KT 4051 9771 4041 9897
PFANNKUCHLocal storm report, May 29, 10:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HAIL 3 SW FRANKLIN 40.07N 98.99W
05/29/2013 M1.00 INCH FRANKLIN NE TRAINED SPOTTER
HAIL COVERED THE GROUND
0857 AM HAIL 5 SW HILDRETH 40.29N 99.11W
05/29/2013 E1.00 INCH FRANKLIN NE PUBLIC
0900 AM HAIL HILDRETH 40.34N 99.05W
05/29/2013 E0.75 INCH FRANKLIN NE PUBLIC
1100 AM HAIL 7 S RAVENNA 40.93N 98.91W
05/29/2013 E1.00 INCH BUFFALO NE PUBLIC
1152 AM HAIL 5 S CAIRO 40.93N 98.61W
05/29/2013 M0.75 INCH HALL NE CO-OP OBSERVER
1.30 RAINFALL IN 45 MINUTES ALONG WITH HAIL.
0120 PM HAIL GREELEY 41.55N 98.53W
05/29/2013 E0.88 INCH GREELEY NE LAW ENFORCEMENT
0159 PM HAIL HASTINGS 40.59N 98.39W
05/29/2013 E0.88 INCH ADAMS NE TRAINED SPOTTER
WEST SIDE OF HASTINGS
0159 PM HAIL HASTINGS 40.59N 98.39W
05/29/2013 E1.50 INCH ADAMS NE PUBLIC
QUARTER TO PING PONG BALL SIZE HAIL WAS REPORTED ON THE
WEST SIDE OF HASTINGS.
0202 PM HAIL 2 NE JUNIATA 40.61N 98.48W
05/29/2013 E1.75 INCH ADAMS NE NWS EMPLOYEE
0206 PM HAIL 4 N HASTINGS 40.65N 98.39W
05/29/2013 E0.88 INCH ADAMS NE NWS EMPLOYEE
47 MPH WIND GUST ALONG WITH NICKEL SIZE HAIL OBSERVED AT
THE NWS OFFICE
0235 PM HAIL KEARNEY 40.70N 99.08W
05/29/2013 E1.00 INCH BUFFALO NE PUBLIC
BY HILLTOP MALL
0235 PM HAIL KEARNEY 40.70N 99.08W
05/29/2013 E0.88 INCH BUFFALO NE EMERGENCY MNGR
0255 PM HAIL 7 N RIVERDALE 40.88N 99.16W
05/29/2013 E1.75 INCH BUFFALO NE TRAINED SPOTTER
PING PONG BALL TO GOLF BALL SIZE HAIL WAS REPORTED AND 50
TO 60 MPH WINDS.
0256 PM TORNADO 3 N CLAY CENTER 40.57N 98.05W
05/29/2013 CLAY NE EMERGENCY MNGR
MULTIPLE REPORTS OF A TORNADO NORTH OF CLAY CENTER.
0315 PM HAIL 4 NW PLEASANTON 41.01N 99.14W
05/29/2013 E1.75 INCH BUFFALO NE TRAINED SPOTTER
0345 PM TORNADO 6 N SUTTON 40.69N 97.86W
05/29/2013 CLAY NE LAW ENFORCEMENT
0345 PM HAIL HENDERSON 40.78N 97.81W
05/29/2013 E1.75 INCH YORK NE TRAINED SPOTTER
0420 PM TORNADO 7 W YORK 40.87N 97.73W
05/29/2013 YORK NE STORM CHASER
ROPE TORNADO BRIEFLY ON GROUND. HAS LIFTED.
0421 PM TORNADO 2 N CLAY CENTER 40.55N 98.05W
05/29/2013 CLAY NE EMERGENCY MNGR
TORNADO ON GROUND AT PRESENT TIME.
0427 PM TORNADO 4 N CLAY CENTER 40.58N 98.05W
05/29/2013 CLAY NE EMERGENCY MNGR
RAIN WRAPPED TORNADO STILL ON GROUND NEAR HIGHWAY 6 AND
ROAD P.
0433 PM TORNADO 6 SW STOCKHAM 40.66N 98.02W
05/29/2013 CLAY NE LAW ENFORCEMENT
OUT BUILDING REPORTED DESTROYED ALONG WITH TREE DAMAGE
NEAR ROAD P AND 318. TORNADO REPORTED ON GROUND
APPROACHING STOCKHAM.
0436 PM TORNADO 3 NW YORK 40.90N 97.64W
05/29/2013 YORK NE STORM CHASER
0440 PM HAIL GOTHENBURG 40.93N 100.16W
05/29/2013 E1.00 INCH DAWSON NE PUBLIC
QUARTER SIZED HAIL RELAYED BY CHASER.
0450 PM TSTM WND GST 9 NE HUNTER 39.33N 98.28W
05/29/2013 E50.00 MPH MITCHELL KS TRAINED SPOTTER
0451 PM TORNADO 3 S YORK 40.83N 97.60W
05/29/2013 YORK NE NWS EMPLOYEE
BRIEF TOUCHDOWN AND SINCE LIFTED.
0455 PM TSTM WND GST HEBRON AIRPORT 40.15N 97.59W
05/29/2013 M61.00 MPH THAYER NE AWOS
0457 PM TORNADO 1 SE YORK 40.86N 97.58W
05/29/2013 YORK NE TRAINED SPOTTER
DAMAGE REPORTED TO A FARMSTEAD LOCATED NEAR THE
INTERSECTION OF ROAD 12 AND ROAD N. MINOR DAMAGE TO HOME
BUT SIGNIFICANT DAMAGE TO OUTBUILDINGS.
0500 PM TORNADO 2 NW BENEDICT 41.03N 97.63W
05/29/2013 YORK NE STORM CHASER
ONGROUND CONE TORNADO.
0500 PM TORNADO 2 SSE YORK 40.84N 97.58W
05/29/2013 YORK NE STORM CHASER
REPORT OF RAIN WRAPPED TORNADO DIFFICULT TO SEE WITH
OCASSIONAL DEBRIS PUFFS.
0539 PM TSTM WND GST BRUNING 40.34N 97.56W
05/29/2013 M50.00 MPH THAYER NE TRAINED SPOTTER
0539 PM TSTM WND GST BRUNING 40.34N 97.56W
05/29/2013 E65.00 MPH THAYER NE TRAINED SPOTTER
0605 PM TORNADO 6 NE ASHTON 41.31N 98.71W
05/29/2013 HOWARD NE FIRE DEPT/RESCUE
0620 PM HEAVY RAIN SHELBY 41.19N 97.43W
05/29/2013 E2.20 INCH POLK NE TRAINED SPOTTER
STREET FLOODING REPORTED IN SHELBY DUE TO EXCESSIVE
RAINFALL.
0623 PM HAIL 2 SE COTESFIELD 41.34N 98.61W
05/29/2013 E1.00 INCH HOWARD NE TRAINED SPOTTER
0648 PM TSTM WND GST 3 S HOLDREGE 40.40N 99.38W
05/29/2013 E50.00 MPH PHELPS NE AMATEUR RADIO
ALSO A MEASURED 49 MPH GUST AT HOLDREGE AIRPORT.
0824 PM TSTM WND GST 1 N LOGAN 39.68N 99.57W
05/29/2013 E60.00 MPH PHILLIPS KS TRAINED SPOTTER
0825 PM TSTM WND DMG PRAIRIE VIEW 39.83N 99.57W
05/29/2013 PHILLIPS KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE POWER POLES KNOCKED
DOWN...TREES DOWN...AND DAMAGE TO AT LEAST ONE GARAGE
NEAR PRAIRIE VIEW SOUTH OF 36 NEAR W1300. POSSIBLE
TORNADO TOUCH DOWN OR STRAIGHT LINES WINDS.
0828 PM TSTM WND GST 4 WSW KIRWIN 39.65N 99.19W
05/29/2013 M56.00 MPH PHILLIPS KS MESONET
GUST WAS REPORTED AS PEAK WIND DURING PRVS HR. TIME
ESTIMATED FROM RADAR.
0830 PM TSTM WND GST WEBSTER STATE PARK 39.40N 99.45W
05/29/2013 E60.00 MPH ROOKS KS LAW ENFORCEMENT
ESTIMATED 50-60 MPH WINDS
0832 PM TSTM WND GST 3 W LONG ISLAND 39.95N 99.59W
05/29/2013 E70.00 MPH PHILLIPS KS TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 65 TO 70 MPH WITH VERY HEAVY
RAIN.
0843 PM TSTM WND GST PHILLIPSBURG AIRPORT 39.74N 99.32W
05/29/2013 M54.00 MPH PHILLIPS KS AWOS
0854 PM TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
05/29/2013 M58.00 MPH SMITH KS AWOS
0911 PM TSTM WND GST SMITH CENTER 39.78N 98.78W
05/29/2013 E60.00 MPH SMITH KS TRAINED SPOTTER
&&
PFANNKUCHSpecial weather statement, May 29, 10:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT WED MAY 29 2013
KSZ007-019-300400-
JEWELL KS-MITCHELL KS-
1010 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEWELL AND MITCHELL
COUNTIES UNTIL 1100 PM CDT...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
COURTLAND TO HUNTER...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
AT 1003 PM...WINDS GUSTED TO 43 MPH AT THE AIRPORT IN BELOIT.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
VICTOR...
SCOTTSVILLE...
ASHERVILLE...
SIMPSON...
LAT...LON 3979 9842 3979 9793 3938 9792 3922 9792
3922 9793 3921 9842
TIME...MOT...LOC 0309Z 270DEG 36KT 3970 9787 3921 9834
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:56 PM CDT | Special Weather Statement | GID | Harlan | 34 min |
| May 29, 8:16 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 44 min |
| May 29, 8:38 PM CDT | Special Weather Statement | GID | Polk, York | 52 min |
| May 29, 8:40 PM CDT | Tornado Warning | GID | Franklin, Harlan | 20 min |
| May 29, 8:45 PM CDT | Areal Flood Advisory | GID | Phelps | 3 hr |
| May 29, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 43 min |
| May 29, 9:21 PM CDT | Special Weather Statement | GID | Adams, Clay, Kearney | 24 min |
| May 29, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 45 min |
| May 29, 9:34 PM CDT | Areal Flood Advisory | GID | Buffalo, Kearney | 3 hr |
| May 29, 10:16 PM CDT | Special Weather Statement | GID | Fillmore, Thayer | 29 min |
| May 29, 10:30 PM CDT | Areal Flood Advisory | GID | Polk, York | 4 hr |
| May 30, 12:29 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 35 hr |
| May 30, 9:26 AM CDT | Areal Flood Advisory | GID | Clay, Hamilton, York | 8 hr |
| May 30, 3:03 PM CDT | Special Weather Statement | GID | Gosper | 27 min |
| May 30, 3:15 PM CDT | Special Weather Statement | GID | Phelps | 30 min |
| May 30, 3:31 PM CDT | Special Weather Statement | GID | Gosper | 44 min |
| May 30, 5:57 PM CDT | Special Weather Statement | GID | Thayer | 48 min |
| May 30, 6:26 PM CDT | Special Weather Statement | GID | Merrick | 49 min |
| May 30, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Nance | 47 min |
| May 29, 7:31 PM CDT | Special Weather Statement | GID | Phillips | 29 min |
| May 29, 8:04 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 26 min |
| May 29, 8:36 PM CDT | Special Weather Statement | GID | Osborne, Smith | 9 min |
| May 29, 9:08 PM CDT | Special Weather Statement | GID | Osborne | 22 min |
| May 29, 9:20 PM CDT | Special Weather Statement | GID | Mitchell | 40 min |
| May 30, 4:00 PM CDT | Special Weather Statement | GID | Osborne | 45 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 35 min |
| May 30, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 45 min |
| May 30, 5:25 PM CDT | Special Weather Statement | GID | Jewell | 50 min |
| May 30, 6:48 PM CDT | Special Weather Statement | GID | Phillips | 27 min |
| May 30, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 34 min |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.